Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

What can be happen if u take 30 paracetamol tablets?

Dear Doctor , Approx 52 hours ago, my friend (age 40 years) took 30 tablets of 500mg paracetamol. He went to a hospital in 90 minutes. He was provided saline water orally multiple times (approx one and half litres) to induce vomiting, he vomited multiple times, initially it paracetamol particles were observed and finally the vomit was clear. He was under observation of 4 hours with no other medication or tests. During that time he experienced feeling chill, slightly feverish. He left the hospital and vomited once more which contained bile. On that day he had only liquids, tried to eat a biscuit but vomited it. There were no other symptoms. Next day morning (24 hrs) his excretion (stools) were blackish and stinky, during day 2 (24 hrs onwards) he was able to eat light food without any nausea or vomiting. He has been normal after that with no discomfort. As mentioned he is at approx 52 hours now. Researching the net has caused substantial anxiety in me though he is calm and confident nothing will happen to him. Attempts to convince him to undergo examinations have failed. Grateful if you could advise on his current risk assesment. Will he be fine in the coming hours/days, is there a high probability of his developing complications or worse? Please help
Asked On : Mon, 16 May 2011
Answers:  5 Views:  2828
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Dermatologist 's  Response
hi
it look like that he is in recovery phase.
no further complication will there.
but u need to be there with u as he might try second time.
tell him to drink more water.
stool color is due to drug only.
Answered: Mon, 16 May 2011
I find this answer helpful

 1 user finds this helpful

General & Family Physician Dr. Anand Babu M's  Response
Hi welcome to healthcaremagic

The above history suggestive of Paracetamol poisoning.. the treatment given in hospital is gastic lavage.. they have remove the remaining tablets in stomach.. hence the amount absorbed into the body will be less.. paracetamol poisoning will lead to acute Gastritis.. the black tarry stools are due to GIT (Gastro intestinal) bleeding in stomach in stomach, digestion of that blood with Gastric acid will lead to black stools... All above symptoms will reduce in few days.. further No complications can occur.. at present he can take Tab. pantaprazole 40 mg daily once before food , for a week..
Answered: Mon, 16 May 2011
I find this answer helpful
General & Family Physician Dr. Syed Anwar Nadeem's  Response
hi
give him three glasses of water once then followed one glass after every half hour for 12 hours he will be fine

God bless him
Answered: Mon, 16 May 2011
I find this answer helpful
  Anonymous's Response
Dear Dr. Anand, Dr. Nadeem,





Thanks a lot for your prompt answers. I am feeling much relieved. Please note I had done a mistake and have corrected it in terms of time to hospital, it was actually around 75 - 90 minutes against erroneously mentioned 45 minutes. Hope that will not impact your assessment.





My sincere apologies for the error (have been nervous and panicky)





Thank You Once Again
Answered: Mon, 16 May 2011
  User's Response
Thanks for your response and guidance.

I finally managed to convince and get him to do a LFT (Liver Function Test) and a S. Creatinine Test. The tests were done on Day 10.

While S. Creatinine has come normal i.e. within range, the LFT test shows two variations, these are

ALT (S.G.P.T) is 39.5 (Range is 5 to 35)
S. Bilirubin (Direct) is 0.59 (Range is 0.0 to 0.2)
Total Bilirubin is seemingly normal at 1 (Range is 0.2 to 1.0)

Hopefully these are not too abnormal to be worried about?

There have been no other symptoms.
Answered: Thu, 26 May 2011
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor